MAUDE Adverse Event Report: ARTHREX, INC. EXTERNAL SHEATH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. EXTERNAL SHEATH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number EXTERNAL SHEATH
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that (b)(6) 2020, during an orif ankle procedure with fibulock nail, the fibulock targeting guides and associated guides were missing the fibulock nail.This resulted in the screw being inserted in the fibula to the left of the nail, but not in the fibulock nail itself, thus compromising the reduction and alignment of the internally fixated fibula.It was reported that (b)(6) 2020, during an orif ankle procedure with fibulock nail, the fibulock targeting guides and associated guides (ar-8973-01, ar-8973-07, ar-8973-08) were missing the fibulock nail.This resulted in the screw being inserted in the fibula to the left of the nail, but not in the fibulock nail itself, thus compromising the reduction and alignment of the internally fixated fibula.These same three devices were also used in a procedure on (b)(6) 2020 (case (b)(4)) having the same issue/result.The devices will be returned for evaluation under case (b)(4) and evaluation will be applied to both incidents/case numbers.
 
Additional Manufacturer Narrative
Complaint not confirmed.Visual inspection of the device showed no damage to the device.Measurement of the outer diameter (od) and inner diameter (id) of the shaft both measured within the specification tolerance.No problem was found with the device.

Brand Name
EXTERNAL SHEATH
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10390607
Report Number1220246-2020-02018
Device Sequence Number1896506
Product Code LXH
UDI-Device Identifier00888867302044
UDI-Public00888867302044
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEXTERNAL SHEATH
Device Catalogue NumberAR-8973-07
Device Lot Number1391830
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/27/2020
Supplement Date Received by Manufacturer07/27/2020
Initial Report FDA Received Date08/11/2020
Supplement Report FDA Received Date09/01/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;